| Catalog Number |
157001110 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/31/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Patient underwent revision hip due to broken femoral stem component.Summit std offset size 5 stem broke in the neck region just distal to where the femoral head attaches to the femoral stem.The revision involved an eto and then cutting the stem in half to remove.Patient¿s acetabular 56 pinnacle cup was well fixed.A new 40x56 neutral poly liner was placed in the cup, replacing the 28mm 8.5 head and 40mm self centering head that were part replaced of the patient¿s 2019 surgery.A new reclaim monobloc 16mm std hi offset stem replaced the broken femoral component.Unknown how the stem broke.New 40mm femoral head attached to reclaim stem.No surgical delay was reported.Doi: february, 2019, dor: on (b)(6) 2023, affected side: right hip.
Event or Problem Description
Additional information was received stating that there was no specific allegation against the pinnacle cup.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : patient underwent revision hip due to broken femoral stem component.Summit std offset size 5 stem broke in the neck region just distal to where the femoral head attaches to the femoral stem.The revision involved an eto and then cutting the stem in half to remove.Patient¿s acetabular 56 pinnacle cup was well fixed.A new 40x56 neutral poly liner was placed in the cup, replacing the 28mm 8.5 head and 40mm self centering head that were part replaced of the patient¿s 2019 surgery.A new reclaim monobloc 16mm std hi offset stem replaced the broken femoral component.Unknown how the stem broke.New 40mm femoral head attached to reclaim stem.No surgical delay was reported.The product was not returned to depuy synthes, however photos were provided for review.(b)(4).The photo and x-ray investigation revealed that the summit por taper sz5 std off has fractured at the neck portion.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed damage of the summit por taper sz5 std off may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the summit por taper sz5 std off would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.